Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 17, 2016, 2:21 PM EDT for Indian River County, Florida. It was in force for 39 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2016, 2:21 PM EDT (18:21 UTC)
- Expired
- May 17, 2016, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 53 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 2:48 PM EDT | TORNADO | Vero Beach Highlands, FL | NWS STORM SURVEY DETERMINED AN EF-1 TORNADO WITH 0.25 MILE LENGTH, 100 YARD WIDTH, WINDS 80-90 MPH. TWO HOMES WITH MAJOR DAMAGE, 16 HOMES WITH MINOR DAMAGE MAINLY TO ROOFS. SEVERAL TREES SNAPPED, 2 TREES UPROOTED. ESTIMATED LOSS 395,000 DOLLARS. |
| May 17, 2:51 PM EDT | TORNADO | Lakewood Park, FL | NWS STORM SURVEY DETERMINED EF-1 TORNADO WITH PATH LENGTH 0.5 MILE LONG, 75 YARDS WIDE, WINDS 80-90 MPH. APPROXIMATELY 15 HOMES DAMAGED, TREES SNAPPED, FENCES AND POOL ENCLOSURES DESTROYED, PORTIONS OF SEVERAL ROOFS PEELED BACK. |
| May 17, 2:53 PM EDT | TSTM WND DMG | 5 Wnw Fort Pierce, FL | DAMAGE TO WAREHOUSE ROOF NEAR INTERSECTION OF KINGS HWY AND ANGLE RD. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR. REPORT RELAYED FROM WPTV. |
| May 17, 2:54 PM EDT | TSTM WND DMG | 3 S Gifford, FL | DAMAGE TO AROUND 20 HOMES, 2 SEVERELY DAMAGE IN 1500 BLOCK OF 19TH PLACE SW, IN VERO HIGHLANDS. ALSO DAMAGE TO CARS, BOATS, FENCES, POOL ENCLOSURES, CARPORTS AND LARGE TREES DOWN. POSSIBLE TORNADO. |
| May 17, 2:55 PM EDT | TORNADO | Lakewood Park, FL | NWS SURVEY TEAM HAS CONFIRMED A TORNADO TOUCHED DOWN IN LAKEWOOD PARK WITH A WELL-DEFINED DAMAGE PATH. INFORMATION ABOUT WIND SPEEDS, PATH LENGTH AND WIDTH, INCLUDING MORE SPECIFIC INFORMATION ON DAMAGE WILL FOLLOW WHEN THE SURVEY HAS BEEN COMPLETED. |
| May 17, 2:58 PM EDT | TSTM WND DMG | Lakewood Park, FL | *** 1 INJ *** DAMAGE TO HOMES IN 6500 BLOCK OF LEE BLVD, 8100-8300 BLOCKS OF FORT PIERCE BLVD, 4-5 TRAILERS DAMAGED IN ROAD RUNNER TRAILER PARK WITH ONE INJURY, POWER LINES ON SEMI IN FRONT OF THE ROAD RUNNER TRAILER PARK. POSSIBLE TORNADO. |
| May 17, 3:01 PM EDT | TSTM WND GST 40 | Vero Beach Airport, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.8
The text
As transmitted.
441
WWUS82 KMLB 171821
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT TUE MAY 17 2016
FLZ047-054-059-171900-
SOUTHERN BREVARD COUNTY-ST. LUCIE-INDIAN RIVER-
221 PM EDT TUE MAY 17 2016
...THUNDERSTORMS WITH THE POTENTIAL OF DEVELOPING FUNNEL CLOUDS AND
GUSTY WINDS WILL AFFECT PORTIONS OF SOUTHERN BREVARD COUNTY...ST.
LUCIE...INDIAN RIVER...
AT 218 PM EDT...A STRONG THUNDERSTORM WITH THE POTENTIAL OF
DEVELOPING FUNNEL CLOUDS AND GUSTY WINDS BETWEEN 40 AND 45 MPH WAS
OVER VERO BEACH HIGHLAND...OR OVER VERO BEACH SOUTH. ADDITIONAL
SHOWERS AND STORMS WERE CONTINUING OVER EXTREME SOUTHERN BREVARD
COUNTY AND NORTHERN INDIAN RIVER COUNTY. THE STORMS WERE MOVING
NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
FORT PIERCE...SEBASTIAN...VERO BEACH...FELLSMERE AND INDIAN RIVER
SHORES.
FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.
ADDITIONAL THREATS FROM THESE STORMS INCLUDE CLOUD TO GROUND
LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS
TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE
SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2746 8064 2789 8074 2793 8044 2775 8035
2746 8024
TIME...MOT...LOC 1818Z 235DEG 22KT 2758 8042
$$
ULRICHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 17, 9:09 AM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, May 17, 9:09 AM EDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 909 AM EDT TUE MAY 17 2016 .DISCUSSION... Current-Tonight...12Z KXMR sounding shows the atmosphere continues to gradually moisten with a PWAT of 1.63 inches. Fairly cool aloft with a 500mb temp of -10.7C. 915MHZ Cape wind profilers show southeasterly flow from the surface through around 3.0kft with winds gradually veering to southwesterly up thru around 10.0kft. Rather warm/humid conditions already early this morning with temperatures and dewpoints all in the 70s. KMLB WSR-88D shows weakening showers/storms across southwest FL and some isolated activity over the coastal waters. Local models HRRR/WRF adamant about widespread precipitation increasing across much of ECFL by late morning/early afternoon...with multiple waves of activity passing through into the evening. High pressure off of the mid Atlc coast will continue to slide further into the western Atlc over the next 24hrs. This will allow for southeast/south low-level flow which will increase PWAT's in excess of 2 inches areawide. The ECSB will develop today and move inland providing an additional focus for precipitation to develop. Convection will be aided over the next 24hrs by periodic impulses embedded in the southwest flow aloft. Enhanced diffluence aloft will also be present. While severe weather is not forecast a few storms could be strong with main threats of heavy rainfall, gusty winds up to around 50 mph, frequent lightning, and small hail. Nuisance flooding from training of cells with heavy rainfall will be possible areawide. Storm motion will be towards the northeast at around 20 mph which will take many showers/storms over the intracoastal/near shore Atlantic waters posing a marine concern. Will monitor forecast high temps as clouds/precipitation could keep them below the current forecasted values of M-U80s. Min temps tonight will range from the U60s to L70s. && .AVIATION...Increasing shower/storm chances from late this morning through the afternoon/early evening as deeper moisture continues to infiltrate from the south. Cloud cover will continue to thicken with ceilings lowering through the day. Expect widespread MVFR/IFR cigs/vsbys later in the day...especially associated with moderate to heavy convection. Mainly SERLY winds early but showers/storms likely to disrupt predicted surface wind flow at times as multiple waves of showers/storms develop and pass across ECFL. Southwesterly storm motion will pile up storms across the eastern peninsula late today. && .MARINE...Today-Tonight...With surface high pressure venturing further into the western Atlc low-level winds will continue to veer southeast...then southerly late in the day with speeds 10-15 kts near shore and around 15 kts offshore. Wind direction will become more SSW/SW tonight. Moisture will continue to deepen over the area with increasing shower/storm chances through the period. Storm motion will be southwesterly with offshore moving convection especially in the afternoon and evening. A few storms could be strong with locally higher winds/seas. Isolated waterspouts a possibility. Seas 3 feet near shore and up to 3-4 ft over the open Atlc. Dominant pds btwn 4-6sec. && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && Sedlock/Cristaldi
Hazardous weather outlook, May 17, 9:25 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 925 AM EDT TUE MAY 17 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-180000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 925 AM EDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL FLORIDA THIS AFTERNOON AND MOVE NORTHEAST AT AROUND 20 MPH THROUGH THE EVENING. ANY STORMS THAT DEVELOP COULD PRODUCE STRONG WIND GUSTS UP TO 50 MPH AS WELL AS FREQUENT CLOUD-TO-GROUND LIGHTNING, AND TORRENTIAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A 60 TO 90 MINUTE PERIOD, WHICH COULD CAUSE RAPID ONSET URBAN FLOODING OF POOR DRAINAGE AREAS. SMALL HAIL WILL ALSO BE POSSIBLE. THE GREATEST THREAT FOR STRONG STORMS WILL NE NEAR THE FLORIDA EAST FLORIDA COAST FROM LATE AFTERNOON THROUGH EARLY EVENING. IF YOU SEE THREATENING SKIES, OR HEAR THUNDER, HEAD INDOORS TO SAFETY. .MARINE THUNDERSTORM GUST IMPACT... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL FLORIDA TODAY AND MOVE EAST-NORTHEAST THROUGH THE EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE CAPABILITY OF PRODUCING WIND GUSTS OVER 34 KNOTS AS WELL AS FREQUENT LIGHTNING, ESPECIALLY AS THE STORMS MOVE OFF SHORE. .WATERSPOUT IMPACT... IN ADDITION TO STRONG MARINE THUNDERSTORMS, AN INCREASINGLY MOISTURE LADEN AIR MASS COULD LEAD TO THE FORMATION OF ISOLATED WATERSPOUTS OVER THE ATLANTIC WATERS TODAY, ESPECIALLY ALONG CLOUD BOUNDARIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DEEP MOISTURE WILL REMAIN OVER THE FLORIDA PENINSULA THROUGH THE WEEKEND AS A FRONTAL TROUGH PUSHES INTO THE DEEP SOUTH, THEN STALLS AND GRADUALLY DISSIPATES. THIS WILL ALLOW SCATTERED TO NUMEROUS SHOWERS AND LIGHTNING STORMS TO DEVELOP ACROSS CENTRAL FLORIDA, MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW/CRISTALDI
In the hours before
Special weather statement, May 17, 12:50 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1250 PM EDT TUE MAY 17 2016
FLZ045-053-171745-
OSCEOLA FL-ORANGE FL-
1250 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSCEOLA AND
SOUTHWESTERN ORANGE COUNTIES UNTIL 145 PM EDT...
AT 1247 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS AROUND THE POINCIANA AREA MOVING NORTH AT 20 MPH.
WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAMPBELL...INTERCESSION CITY...KISSIMMEE...OCOEE...WINTER GARDEN AND
WINDERMERE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN
PARKS... ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE
DANGERS OF LIGHTNING.
IF ON OR NEAR THE TOHO LAKE CHAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2855 8157 2844 8120 2809 8142 2809 8145
2807 8145 2806 8144 2804 8145 2804 8146
2806 8146 2806 8145 2814 8146 2814 8152
2820 8152 2826 8156 2826 8163
TIME...MOT...LOC 1647Z 192DEG 17KT 2818 8158 2811 8141
CRISTALDISpecial weather statement, May 17, 1:21 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
121 PM EDT TUE MAY 17 2016
FLZ047-054-171815-
SOUTHERN BREVARD COUNTY FL-INDIAN RIVER FL-
121 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN INDIAN RIVER AND
SOUTHERN BREVARD COUNTIES UNTIL 215 PM EDT...
AT 119 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
WEST MELBOURNE...OR NEAR MELBOURNE...MOVING NORTHEAST AT 10 TO 15
MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...ROCKLEDGE...SEBASTIAN AND COCOA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STORMS. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A
THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.
&&
LAT...LON 2772 8038 2771 8087 2833 8086 2834 8058
2829 8056 2813 8054 2796 8046
TIME...MOT...LOC 1719Z 209DEG 9KT 2806 8065
DWSSpecial weather statement, May 17, 1:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
148 PM EDT TUE MAY 17 2016
FLZ054-171830-
INDIAN RIVER FL-
148 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INDIAN RIVER COUNTY UNTIL
230 PM EDT...
AT 146 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER VERO BEACH...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP OF 45 TO 50 MPH WILL BE POSSIBLE WITH THIS
CLUSTER OF STORMS.
LOCATIONS IMPACTED INCLUDE...
SEBASTIAN...VERO BEACH...FELLSMERE...INDIAN RIVER SHORES AND SEBASTIAN
HIGHLANDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A
THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.
&&
LAT...LON 2759 8029 2755 8035 2756 8036 2756 8061
2782 8065 2782 8051 2783 8051 2783 8039
TIME...MOT...LOC 1746Z 225DEG 17KT 2766 8037
DWSLocal storm report, May 17, 1:56 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
156 PM EDT TUE MAY 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST VERO BEACH AIRPORT 27.66N 80.41W
05/17/2016 M39.00 MPH INDIAN RIVER FL ASOS
&&
PGSpecial weather statement, May 17, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT TUE MAY 17 2016
FLZ047-054-059-171900-
SOUTHERN BREVARD COUNTY-ST. LUCIE-INDIAN RIVER-
221 PM EDT TUE MAY 17 2016
...THUNDERSTORMS WITH THE POTENTIAL OF DEVELOPING FUNNEL CLOUDS AND
GUSTY WINDS WILL AFFECT PORTIONS OF SOUTHERN BREVARD COUNTY...ST.
LUCIE...INDIAN RIVER...
AT 218 PM EDT...A STRONG THUNDERSTORM WITH THE POTENTIAL OF
DEVELOPING FUNNEL CLOUDS AND GUSTY WINDS BETWEEN 40 AND 45 MPH WAS
OVER VERO BEACH HIGHLAND...OR OVER VERO BEACH SOUTH. ADDITIONAL
SHOWERS AND STORMS WERE CONTINUING OVER EXTREME SOUTHERN BREVARD
COUNTY AND NORTHERN INDIAN RIVER COUNTY. THE STORMS WERE MOVING
NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
FORT PIERCE...SEBASTIAN...VERO BEACH...FELLSMERE AND INDIAN RIVER
SHORES.
FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.
ADDITIONAL THREATS FROM THESE STORMS INCLUDE CLOUD TO GROUND
LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS
TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE
SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2746 8064 2789 8074 2793 8044 2775 8035
2746 8024
TIME...MOT...LOC 1818Z 235DEG 22KT 2758 8042
ULRICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:50 PM EDT | Special Weather Statement | MLB | Orange | 55 min |
| May 17, 1:21 PM EDT | Special Weather Statement | MLB | Brevard | 54 min |
| May 17, 1:28 PM EDT | Special Marine Warning | MLB | 62 min | |
| May 17, 1:48 PM EDT | Special Weather Statement | MLB | Indian River | 42 min |
| May 17, 2:00 PM EDT | Areal Flood Advisory | MLB | Brevard, Indian River, Saint Lucie | 2 hr |
| May 17, 2:19 PM EDT | Special Marine Warning | MLB | 56 min | |
| May 17, 2:41 PM EDT | Tornado Warning | MLB | Indian River | 34 min |
| May 17, 2:43 PM EDT | Areal Flood Warning | MLB | Indian River | 92 min |
| May 17, 2:59 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 31 min |
| May 17, 3:02 PM EDT | Tornado Warning | MLB | Saint Lucie | 28 min |
| May 17, 3:10 PM EDT | Special Weather Statement | MLB | Okeechobee | 50 min |
| May 17, 3:11 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 64 min |
| May 17, 3:18 PM EDT | Special Marine Warning | MLB | 87 min | |
| May 17, 3:27 PM EDT | Special Marine Warning | MLB | 93 min | |
| May 17, 3:38 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Okeechobee, Saint Lucie | 25 min |
| May 17, 3:47 PM EDT | Areal Flood Warning | MLB | Saint Lucie | 118 min |
| May 17, 3:51 PM EDT | Special Weather Statement | MLB | Osceola | 54 min |
| May 17, 4:01 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 59 min |
| May 17, 4:13 PM EDT | Areal Flood Warning | MLB | Indian River | 3 hr |
| May 17, 4:18 PM EDT | Special Weather Statement | MLB | Volusia | 57 min |
| May 17, 4:39 PM EDT | Special Weather Statement | MLB | Lake | 51 min |
| May 17, 4:41 PM EDT | Special Marine Warning | MLB | 94 min | |
| May 17, 4:51 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
| May 17, 5:06 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| May 17, 5:15 PM EDT | Special Weather Statement | MLB | Flagler | 45 min |
| May 17, 5:30 PM EDT | Special Marine Warning | MLB | 90 min | |
| May 17, 5:40 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole, Volusia | 95 min |
| May 17, 5:44 PM EDT | Areal Flood Warning | MLB | Saint Lucie | 2 hr |
| May 17, 5:47 PM EDT | Special Weather Statement | MLB | Volusia | 43 min |
| May 17, 6:02 PM EDT | Special Weather Statement | MLB | Saint Lucie | 58 min |
| May 17, 6:25 PM EDT | Special Weather Statement | MLB | Volusia | 50 min |
| May 17, 6:27 PM EDT | Special Marine Warning | MLB | 63 min | |
| May 17, 6:45 PM EDT | Special Weather Statement | MLB | Lake | 60 min |
| May 17, 7:06 PM EDT | Special Marine Warning | MLB | 84 min | |
| May 17, 7:16 PM EDT | Areal Flood Advisory | MLB | Indian River | 4 hr |
| May 17, 7:27 PM EDT | Special Weather Statement | MLB | Orange | 63 min |
| May 17, 7:36 PM EDT | Special Weather Statement | MLB | Volusia | 54 min |
| May 17, 7:45 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 4 hr |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.